Maryland, 2018Flooding in Maryland, June 3 to 6, 2018
June 3 to 6, 2018 · NWS LWX · 20 events in 8 counties and zones
Heavy rain of 1-4 inches on June 3rd on saturated soils caused several instances of flooding in the western suburbs of Baltimore. Separately, the combined effects of several days of rain created somewhat widespread river flooding which continued to affect portions of the area through the early morning hours of June 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain of 1-4 inches on June 3rd on saturated soils caused several instances of flooding in the western suburbs of Baltimore. Separately, the combined effects of several days of rain created somewhat widespread river flooding which continued to affect portions of the area through the early morning hours of June 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 3, 9:35 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 9:35 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1035 AM EDT Sun Jun 3 2018
.SYNOPSIS...
Low pressure near the Virginia tidewater will slowly meander
into the Atlantic this afternoon and tonight. A cold front will
cross the region tonight, with a reinforcing cold front late
Tuesday. High pressure will build during the middle of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface low pressure to the east of Richmond, Virginia and to
the north of Williamsburg, Virginia will meander slowly eastward
this afternoon and tonight. A gusty northeast to east flow will
influence the development of showers and thunderstorms from
south to north.
Based on radar at 10am, showers and embedded thunderstorms are
in a couple of thin bands extending outwards from the surface
low. One band extends from western Charles County Maryland
eastward across the central Chesapeake Bay and into central
parts of the Delmarva Peninsula. Heavy rain accompanying this
band. Another band of showers and thunderstorms, thinner than
the band to the north, contains some embedded thunderstorms.
Heavy rainfall remains the main threat with this band. Wind
gusts from the heaviest of this activity over the Chesapeake Bay
could exceed 35 knots or 40 mph at times.
More shower activity is noted from western Maryland south
through eastern West Virginia and into parts of the central
Shenandoah Valley. Rain rates with this activity seem less than
the bands over eastern Virginia and southern Maryland. Still, we
are looking at rates of one half inch to one inch per hour.
All in all, through the course of the remainder of the day into
the early evening hours, we have to be cognizant of more
flooding in many areas that have already been hit with flooding
in the past couple days. Areas from along I-95 and east to the
Chesapeake Bay are the main areas to watch for this flooding,
quickly followed by the concern in the Potomac Highlands and
Virginia Piedmont.
A Flood Watch remains in effect for most of our CWA through this
afternoon with exception to the extreme western counties at the
highest ridges.
Temperatures this afternoon will struggle to climb into the
middle 70s with some places not making it to 70 based on the
cloud cover and persistent showers.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Moisture from the surface low/associated trough axis will be
pivoting offshore this evening. In its wake, there will be a
secondary surface front traversing the forecast area, a
consequence of a shortwave axis crossing the Great Lakes.
Cold/dry advection will ensue. The front may support a few
showers, although the bulk of the moisture will be drying up.
PoPs will be decreasing through the night.
For Monday through early Tuesday, northwest flow and building high
pressure will prevail across the forecast area...supporting welcomed
dry weather with mostly sunny skies. Highs will only be in the 70s.
The only wrinkle may be additional positive vorticity advection late
Tuesday, which will necessitate chance PoPs for a stray shower
afternoon-night. Lows each night will be in the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An area of high pressure will begin to build in from the Ohio Valley
on Wednesday, and will become centered overhead by Thursday. This
will lead to a period of quiet weather conditions. Temperatures are
expected to stay well below normal on both Wednesday and Thursday.
High temperatures on Wednesday may struggle to make it out of the
60s, while temperatures on Thursday will likely max out in the 70s.
Temperatures are expected to moderate back to seasonable levels on
Friday. A weak cold front is progged to approach the area from the
northwest later in the day. It appears as though there is at least
some chance for showers and thunderstorms out ahead of this front
Friday afternoon, but there are substantial discrepancies between
models with respect to areal coverage of those storms. By Saturday,
models solutions begin to diverge. Chances for showers and storms
can't be ruled out, but it's a low confidence forecast this far
out.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
IFR ceilings with VFR visibility will be the primary flavor the
remainder of the day into early this evening. Occasionally
visibility could drop to MVFR or high end IFR is very heavy
downpours this afternoon.
Conditions should gradually improve tonight into Monday as a
surface low over southeast Virginia moves east and out to sea
and a surface front pushes through the region.
Fog concerns are still questionable as we are not sure how much
mixing will take place overnight.
VFR conditions should prevail Monday through Thursday.
&&
.MARINE...
A gusty northeast to east wind is accompanying bands of showers
and embedded thunderstorms across eastern and southern Maryland.
Pending on wind gusts, convective small craft advisories or
special marine warnings will be issued through the afternoon
into this evening.
A cold front will cross the waters overnight. Much better mixing
will follow Monday, with Small Craft conditions anticipated for all
waters. Will raise the Advisory with this cycle. Northwest flow,
with favorable mixing, continues through Wednesday. Additional
Advisories may be required. Winds should then settle below
thresholds late Wednesday into Thursday.
&&
.HYDROLOGY...
Numerous to widespread showers will continue across the area
this afternoon. With efficient rainfall production and
saturated soil, the flood risk continues, although the trend is
for improvement. A Flood Watch is now in effect for a large
portion of the area. Streams may continue to rise after the rain
ends as water drains into the mainstem rivers.
Latest round of updates to river flood watches and warnings have
been issued. No major changes, but all revised based on the
latest observed rainfall and river levels.
&&
.TIDES/COASTAL FLOODING...
Water levels remain slightly elevated, less than a foot above
normal. That may result in tides reaching Action Stage over the next
couple days at the most sensitive sites (Annapolis and St George
Island).
In addition, freshwater runoff may result in minor/moderate flooding
in the upper tidal Potomac in the Monday night-Tuesday time frame.
This forecast still partially based on forecast rainfall, which
may be prone to some error. Nonetheless, will be monitoring
guidance for a possible Coastal Flood Watch...especially at
Georgetown.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 6 PM EDT this evening for DCZ001.
MD...Flood Watch until 6 PM EDT this evening for MDZ003>006-011-013-
014-016>018-502>508.
VA...Flood Watch until 6 PM EDT this evening for VAZ025>031-036>040-
050>057-501-502-505>508.
WV...Flood Watch until 6 PM EDT this evening for WVZ050>053-055-504.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>534-
537>543.
Small Craft Advisory from 6 AM to 6 PM EDT Monday for
ANZ530>543.
Small Craft Advisory until 6 PM EDT this evening for ANZ535-
536.
&&
SYNOPSIS...HTS
NEAR TERM...HTS/KLW
SHORT TERM...HTS
LONG TERM...KJP
AVIATION...KLW/KJP
MARINE...KLW/KJP
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Jun 3, 10:03 AM EST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1103 AM EDT Sun Jun 3 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-041515-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1103 AM EDT Sun Jun 3 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...This Afternoon and Tonight
A Flood Watch is in effect this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Freshwater runoff may result in moderate flooding at Georgetown
in the Monday night-Tuesday time frame.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotters should report any flooding or precipitation
totals per established protocols.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-041515-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1103 AM EDT Sun Jun 3 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...This Afternoon and Tonight
A Flood Watch is in effect approximately east of a Cumberland
Maryland to Staunton Virginia line this afternoon.
Numerous Flood Watches and Warnings are in effect for local
rivers. Please refer to the Advanced Hydrologic Prediction Service
website for details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Numerous Flood Watches and Warnings are in effect for local
rivers. Please refer to the Advanced Hydrologic Prediction Service
website for details.
.SPOTTER INFORMATION STATEMENT...
A Flood Watch is in effect for the I-95 corridor east to the
western shore of the Chesapeake Bay this afternoon.
In the hours before
Local storm report, Jun 3, 8:45 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 2 SE MOUNT CRAWFORD 38.34N 78.91W
06/02/2018 ROCKINGHAM VA OTHER FEDERAL
THE NORTH RIVER NEAR BURKETOWN ROSE ABOVE FLOOD STAGE
AROUND 6 PM. FAIRVIEW ROAD BECOMES FLOODED.
&&
EVENT NUMBER LWX1800590
ADSLocal storm report, Jun 3, 9:18 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLOOD 2 WNW RAPIDAN 38.33N 78.10W
06/03/2018 MADISON VA OTHER FEDERAL
THE ROBINSON RIVER NEAR LOCUST DALE ROSE ABOVE FLOOD
STAGE. ROUTE 721 IS FLOODED IN MULTIPLE SPOTS, AND
FLOODING OF LOW LYING LAND MAY AFFECT ACCESS TO
RESIDENCES.
&&
EVENT NUMBER LWX1800591
ADSLocal storm report, Jun 3, 9:22 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD MOUNT JACKSON 38.75N 78.64W
06/03/2018 SHENANDOAH VA OTHER FEDERAL
THE NORTH FORK SHENANDOAH RIVER NEAR MOUNT JACKSON ROSE
ABOVE FLOOD STAGE. AGRICULTURAL FLOODING BEGINS AND
WATER APPROACHES A ROAD IN MOUNT JACKSON.
&&
EVENT NUMBER LWX1800592
ADSLocal storm report, Jun 3, 9:54 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD 2 ENE WILDE ACRES 39.15N 78.37W
06/03/2018 FREDERICK VA FIRE DEPT/RESCUE
BACK MOUNTAIN ROAD IMPASSABLE IN SPOTS
&&
EVENT NUMBER LWX1800593
ADSLocal storm report, Jun 3, 10:09 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1109 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLOOD 4 WNW OMPS 39.53N 78.35W
06/03/2018 MORGAN WV 911 CALL CENTER
UP TO 30 ROADS FLOODED AND CLOSED ACROSS THE COUNTY.
ONE OF THOSE ROADS CLOSED IS RT 9 BETWEEN PAW PAW AND
GREAT CACAPON. THIS IS NEARLY A 20 MILE STRETCH.
&&
EVENT NUMBER LWX1800594
ADSLocal storm report, Jun 3, 10:23 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1123 AM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD FRONT ROYAL 38.92N 78.18W
06/03/2018 WARREN VA 911 CALL CENTER
MULTIPLE ROAD CLOSURES REPORTED THROUGHOUT THE COUNTY
AND IN AND AROUND FRONT ROYAL.
&&
EVENT NUMBER LWX1800595
SMZFlood, Washington
- When
- June 3, 12:04 PM EST to 6:10 PM EST
- Where
- Washington County, 2.02 mi NW of Pearre to 2.06 mi NW of Pearre
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.653, -78.343
The USGS stream gage on Sideling Hill Creek near Bellegrove exceeded the 7.5 foot flood stage during the indicated times, causing flooding of lowlands near the creek. The peak level of 8.02 feet was observed at 4:00pm EST on June 3rd.
Flood, Montgomery
- When
- June 3, 1:56 PM EST to 2:47 PM EST
- Where
- Montgomery County, 1.19 mi NNW of Takoma Park to 1.15 mi NNW of Takoma Park
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.987, -77.005
The stream gage on Sligo Creek near Takoma Park exceeded the 5.5 foot flood stage during the period indicated. The peak level of 5.75 feet was observed at 2:20pm EST on June 3rd. Sligo Creek Parkway was flooded.
Flood, Prince George'S
- When
- June 3, 2:19 PM EST to 10:25 PM EST
- Where
- Prince George'S County, 0.74 mi NNE of Alexandria Jct to 0.59 mi SSW of Berwyn Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.960, -76.927
The stream gage on the Northeast Branch Anacostia River near Riverdale exceeded the 8 foot flood stage during the indicated period. The peak level of 10.20 feet was observed at 4:50pm EST on June 3rd. At these levels, flooding of portions of the Northeast Branch Trail and athletic fields are occurring.
Flood, Howard
- When
- June 3, 3:23 PM EST to 5:00 PM EST
- Where
- Howard County, 2.25 mi N of Woodstock to 2.23 mi N of Woodstock
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.363, -76.968
River Road flooded and closed at Route 851.
Flood, Anne Arundel
- When
- June 3, 4:01 PM EST to June 4, 4:34 AM EST
- Where
- Anne Arundel County, 1.4 mi N of Maryland City to 1.6 mi NNW of Tipton Aaf Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.120, -76.817
The stream gage on the Little Patuxent River at Savage exceeded the 10 foot flood stage during the indicated period. The peak of 15.06 feet was observed at 10:00pm EST on June 3rd. Downstream of Savage, flooding occurred on Brock Bridge Road and Laurel-Fort Meade Road.
Flood, Howard
- When
- June 3, 4:44 PM EST to 6:00 PM EST
- Where
- Howard County, 0.96 mi NW of Simpsonville to 0.97 mi NW of Simpsonville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.188, -76.895
Cedar Lane flooded and closed by the Middle Patuxent River.
Flood, Baltimore
- When
- June 3, 5:29 PM EST to 10:45 PM EST
- Where
- Baltimore County, 0.68 mi SSW of Oella to 0.66 mi S of Oella
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.261, -76.784
The stream gage on the Patapsco River near Catonsville exceeded the 20 foot flood stage during the indicated times, flooding River Road. The peak level of 22.17 feet was observed at 7:30pm EST on June 3rd.
Flood, Anne Arundel
- When
- June 3, 5:41 PM EST to June 4, 12:02 AM EST
- Where
- Anne Arundel County, 1.75 mi WSW of Raynor Hgts to 1.9 mi NNE of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.215, -76.702
The stream gage on the Patapsco River at Elkridge exceeded the 15 foot flood stage during the indicated period. In addition to minor inundation at Patapsco Valley State Park, several roads were closed in the Pumphrey and Linthicum areas due to the flooding or backwater caused by it. The peak stage of 18.01 feet occurred at 9:00pm EST on June 3rd.
Flood, Howard
- When
- June 3, 7:08 PM EST to 9:24 PM EST
- Where
- Howard County, 0.92 mi SSW of Oakland Mills to 0.88 mi SSW of Oakland Mills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.208, -76.857
The stream gage on the Little Patuxent River near Columbia Town Center exceeded the 298.50 flood elevation during the indicated period. The peak elevation of 298.63 was observed at 8:00pm EST on June 3rd. At the peak level, South Entrance Road floods at the river.
Flood, Howard
- When
- June 3, 7:17 PM EST to 8:24 PM EST
- Where
- Howard County, 0.33 mi ESE of Ellicott City to 0.3 mi ESE of Ellicott City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.268, -76.794
The stream gage on the Patapsco River at Ellicott City briefly exceeded the 122.50 foot flood elevation during the indicated period. The peak elevation of 122.60 feet was observed at 7:30pm EST on June 3rd. Water briefly reached the top of the inlet where the Patapsco and Tiber meet, but no inundation was reported.
Flood, Prince George'S
- When
- June 3, 7:42 PM EST to June 4, 10:05 PM EST
- Where
- Prince George'S County, 0.38 mi SSE of Upper Marlboro to 0.37 mi ESE of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.815, -76.747
The stream gage on Western Branch at Upper Marlboro exceeded the 11 foot flood stage during the indicated period. The peak level of 15.18 feet was observed at 3:00am EST on June 4th. Water Street was flooded, along with the pedestrian bridge that runs alongside it. Race Track Road was also flooded.
Flood, Montgomery
- When
- June 3, 7:51 PM EST to 9:00 PM EST
- Where
- Montgomery County, 0.22 mi ENE of Brookeville to 0.25 mi E of Brookeville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.182, -77.067
Brookeville Road flooded and closed.
Flood, Carroll
- When
- June 3, 7:57 PM EST to 9:00 PM EST
- Where
- Carroll County, 2.04 mi ENE of Henryton to 2.09 mi ENE of Henryton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.363, -76.886
Marriottsville Road flooded and closed.
Flood, Carroll
- When
- June 3, 7:57 PM EST to 9:00 PM EST
- Where
- Carroll County, 0.42 mi S of Sykesville to 0.4 mi S of Sykesville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.364, -76.969
Flooding on Main Street in Sykesville forced the closure of the road.
Flood, Frederick
- When
- June 4, 12:13 AM EST to June 5, 4:18 PM EST
- Where
- Frederick County, 0.67 mi S of Brunswick to 0.57 mi S of Points of Rocks
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.310, -77.632
A significant flood occurred on the Potomac River in Frederick County. The river exceeded the 16 foot flood stage during the indicated period, with a peak level observed of 25.83 feet at 7:30pm EST on June 4th. This was comparable to the flood observed in 2010. At the peak levels, significant flooding is occurring at the Brunswick campground. A NWS survey noted flooding of parking areas along the C&O Canal as well as water within a foot or so of reaching the railroad tracks near Point of Rocks.
Flood, Montgomery
- When
- June 4, 12:16 AM EST to June 6, 1:15 AM EST
- Where
- Montgomery County, 3.86 mi SW of Whites Ferry to 4 mi SSW of Whites Ferry
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.158, -77.517
A significant flood occurred on the Potomac River at Edwards Ferry during the indicated period, with the stream rising above the 15 foot flood stage. The peak level of 22.45 feet was observed at 10:30pm EST on June 4th. The store at Whites Ferry took on several feet of floodwater. Parking lots along the C&O Canal also flooded, along with portions of the towpath.
Flood, Washington
- When
- June 4, 2:00 AM EST to 4:18 PM EST
- Where
- Washington County, 4.5 mi SW of Williamsport to 4.52 mi W of Downsville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.559, -77.886
The stream gage on the Potomac River at Williamsport exceeded the flood stage of 23 feet during the indicated period, and possibly earlier. The Potomac Fish and Game Club reported flooding on its property. Backwater flooding caused by the high waters flooded Maryland Route 68 in Williamsport. The peak level observed was 24.49 feet at 9:47am EST on June 4th.
Flood, Anne Arundel
- When
- June 4, 2:46 AM EST to 5:00 AM EST
- Where
- Anne Arundel County, 0.8 mi N of Tipton Aaf Arpt to 0.86 mi NNE of Tipton Aaf Arpt
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 39.092, -76.769
A portion of Fort Meade Road was washed out by flooding of the Little Patuxent River.
Flood, Washington
- When
- June 4, 5:46 AM EST to 8:00 AM EST
- Where
- Washington County, 0.25 mi NW of Williamsport to 0.32 mi NW of Williamsport
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.602, -77.823
Maryland Route 68 was flooded and closed in Williamsport due to backwater flooding on Conococheague Creek just upstream of the Potomac River.
Flood, Montgomery
- When
- June 4, 9:14 AM EST to June 5, 7:34 PM EST
- Where
- Montgomery County, 2.02 mi SW of Potomac to 2.01 mi SW of Travilah
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.002, -77.249
The stream gage on the Potomac River at Little Falls/Brookmont exceeded the 10 foot flood stage during the indicated period. The peak level of 12.38 feet was observed at 3:30am EST on June 5th. At the peak levels, water covered multiple sections of the C&O Canal Towpath between mile markers 15 and 20.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 3 to 5, 20182 deaths · 5 events
- Heat in California, June 3 to 5, 20181 death · 2 events
- Rip Current in Florida, June 3, 20181 death · 1 event
- Heat in Arizona, June 3 to 4, 20181 death · 1 event
- Hail and Damaging Winds in Georgia, June 3, 2018$448,000 · 1 in hail · 22 events
- Tornadoes and Hail in New Mexico, June 3, 2018$255,000 · EF0 · 23 events
- Hail and Damaging Winds in Texas, June 3, 2018$96,000 · 2.5 in hail · 25 events
- Flash Flooding and Hail in Texas, June 3 to 4, 20182 injured · $36,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in New Mexico, June 3, 2018$100,000 · 2.5 in hail · 5 events
- Flooding in Virginia, June 3 to 5, 201832 events
- Hail and Damaging Winds in Florida, June 3, 20182 injured · $100 · 2 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 3, 2018$31,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766696, 766873, 766867, 764831, 766869, 764832, 766776, 766831, 766771, 766822, 766877, 764833, 764834, 764835, 766865, 766796, 766879, 764836, 764837, 766732.